Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 7, NWS Albany, NY

May 4, 20186 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 4, 2018, 7:50 PM EDT for 6 counties in New York. It was in force for 40 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2018, 7:50 PM EDT (23:50 UTC)
Expired
May 4, 2018, 8:30 PM EDT
In force
40 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 107 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 7:50 PM EDTTSTM WND DMG4 Wsw Hadley, NYTREES, WIRES AND POLE DOWN.
May 4, 7:50 PM EDTTSTM WND DMGFort Johnson, NYTREE DOWN ON MCKAY ROAD
May 4, 7:51 PM EDTTSTM WND DMGAmsterdam, NYPOWER POLE SNAPPED
May 4, 7:54 PM EDTTSTM WND DMG5 Ne Day Center, NYTREES DOWN.
May 4, 8:05 PM EDTTSTM WND DMGBallston Spa, NYA FEW TREES DOWN IN THE VILLAGE
May 4, 8:06 PM EDTTSTM WND DMGLake George Villag, NYMULTIPLE TREES DOWN ALONG ROUTE 9L ALL THE WAY TO ROUTE 9.
May 4, 8:08 PM EDTTSTM WND DMG1 Ene Lake George Villa, NYROUTE 9L CLOSED BETWEEN BAY RD AND BEACH RD DUE TO DOWNED TREES AND WIRES
May 4, 8:08 PM EDTTSTM WND DMG3 Nnw Glens Falls Airpo, NYTREES AND WIRES DOWN.
May 4, 8:08 PM EDTTSTM WND DMG3 Nnw Glens Falls Airpo, NYTREES DOWN.
May 4, 8:10 PM EDTTSTM WND DMG2 E Malta, NYROUTE 9P CLOSED BETWEEN PLAINS RD AND LAKE RD DUE TO DOWNED POLES AND WIRES
May 4, 8:11 PM EDTTSTM WND DMG2 Ssw Ballston Spa, NYTHREE TREES DOWN IN BACK YARD.
May 4, 8:13 PM EDTTSTM WND GST 61Glens Falls Airport, NY
May 4, 8:15 PM EDTTSTM WND GST 62Glens Falls, NY
May 4, 8:22 PM EDTTSTM WND DMG1 Nw North Easton, NYSEVERAL LARGE PINE TREES UPROOTED AND SNAPPED
May 4, 8:23 PM EDTTSTM WND DMG4 Ssw Argyle, NYTREES DOWN.
May 4, 8:23 PM EDTTSTM WND DMGArgyle, NYMULTIPLE TREES DOWN, PARTIAL ROOF TORN OFF AND BARN DAMAGED.
May 4, 8:25 PM EDTTSTM WND DMGGreenwich, NYMULTIPLE PINE TREES DAMAGED. TOPS OF PINE TREES SHEARED OFF.
May 4, 8:25 PM EDTTSTM WND GST 545 S Whitehall, NY
May 4, 8:28 PM EDTTSTM WND DMG4 Ese Argyle, NYNUMEROUS TREES AND LIMBS DOWN AROUND THE NORTH SIDE OF COSSAYUNA LAKE
May 4, 8:28 PM EDTTSTM WND DMG5 Nnw Salem, NYNUMEROUS TREES DOWN AROUND WEST HEBRON. INTERSECTION OF COUNTY ROUTES 30 AND 31 CLOSED.
May 4, 8:29 PM EDTTSTM WND DMGCambridge, NYNUMEROUS TREES AND WIRES DOWN IN AND AROUND CAMBRIDGE. FIVE LARGE TREES ON HOUSES AND FOUR LARGE TREES ON CARS.
May 4, 8:30 PM EDTTSTM WND DMG5 Nnw Salem, NYNUMEROUS TREES DOWN NEAR INTERSECTION OF ROUTE 30 AND ROUTE 31, NORTH OF COSSAYUNA LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 3:16 PM EDTTornado WatchSPC6 hr
May 4, 6:20 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WUUS51 KALY 042350
SVRALY
NYC035-057-091-093-113-115-050030-
/O.NEW.KALY.SV.W.0007.180504T2350Z-180505T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
750 PM EDT FRI MAY 4 2018

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  North central Schenectady County in east central New York...
  Warren County in east central New York...
  Saratoga County in east central New York...
  Southeastern Fulton County in eastern New York...
  Washington County in east central New York...
  East central Montgomery County in eastern New York...

* Until 830 PM EDT.

* At 749 PM EDT, severe thunderstorms were located along a line
  extending from near Eagle Point Campground to 7 miles north of Rock
  City Falls to Fort Johnson, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Eagle Point Campground around 755 PM EDT.
  Saratoga Springs and Corinth around 800 PM EDT.
  Hague and Huletts Landing around 805 PM EDT.
  Milton, Ballston Spa, Country Knolls and North Ballston Spa around 
  810 PM EDT.
  Greenwich, Round Lake and West Haven around 815 PM EDT.
  Salem around 825 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

A Tornado Watch remains in effect until 1000 PM EDT for eastern and
east central New York.

LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
      4357 7339 4362 7337 4363 7330 4358 7330
      4356 7326 4353 7324 4331 7325 4315 7328
      4296 7327 4289 7428 4296 7440 4321 7415
      4373 7414 4380 7338
TIME...MOT...LOC 2349Z 272DEG 47KT 4373 7374 4316 7397 4296 7422 

HAIL...<.75IN
WIND...60MPH
 
$$

Frugis
1 follow-up statement
859 
WWUS51 KALY 050014
SVSALY

Severe Weather Statement
National Weather Service Albany NY
814 PM EDT FRI MAY 4 2018

NYC035-057-093-050023-
/O.CAN.KALY.SV.W.0007.000000T0000Z-180505T0030Z/
Schenectady NY-Fulton NY-Montgomery NY-
814 PM EDT FRI MAY 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SCHENECTADY...
SOUTHEASTERN FULTON AND EAST CENTRAL MONTGOMERY COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for east central
New York.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
east central New York...and southern Vermont.

LAT...LON 4377 7335 4364 7343 4359 7343 4357 7339
      4362 7337 4363 7330 4358 7330 4353 7324
      4316 7328 4296 7327 4292 7399 4294 7401
      4323 7379 4378 7360 4380 7338
TIME...MOT...LOC 0013Z 259DEG 59KT 4375 7342 4322 7350 4295 7372 

$$

NYC091-113-115-050030-
/O.CON.KALY.SV.W.0007.000000T0000Z-180505T0030Z/
Warren NY-Saratoga NY-Washington NY-
814 PM EDT FRI MAY 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EASTERN WARREN...NORTHEASTERN SARATOGA AND WASHINGTON COUNTIES...

At 813 PM EDT, severe thunderstorms were located along a line
extending from near Hague to near Fort Edward to near Mechanicville,
moving east at 70 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Salem and West Haven around 820 PM EDT.
  Cambridge around 830 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until 1000 PM EDT for east central
New York.

LAT...LON 4377 7335 4364 7343 4359 7343 4357 7339
      4362 7337 4363 7330 4358 7330 4353 7324
      4316 7328 4296 7327 4292 7399 4294 7401
      4323 7379 4378 7360 4380 7338
TIME...MOT...LOC 0013Z 259DEG 59KT 4375 7342 4322 7350 4295 7372 

HAIL...<.75IN
WIND...60MPH
 
$$

Frugis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:41 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 4, 6:41 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Albany NY
641 PM EDT Fri May 4 2018

.SYNOPSIS...
A cold front will sweep across the region this evening preceded
and accompanied by showers and thunderstorms. Some storms are
expected to be strong to severe. Behind the cold front tonight
westerly winds will be strong and gusty. With the passage of the
front a more seasonable airmass will be ushered in for the
weekend. Expecting dry weather Saturday, however Sunday some
rain showers are expected.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch #77 is now in effect until 2 am for
the Albany, Columbia, Dutchess, Greene, Rensselaer, Schenectady,
Schoharie and Ulster counties in NY and western New England.

Tornado Watch #76 remains in effect until 10 pm for Herkimer,
Hamilton, Warren, Fulton, Saratoga and Washington counties.

We are in a high-shear low-CAPE environment with a squall line
occurring ahead of an approaching cold front. The line extents
from northern NY across the central portion of the state into
central PA with numerous warnings in effect. CAMS indicate this
squall line moves across the local area through the mid evening
hours passing over the Capital District 00-01Z with the
convection weakening by around 02-03Z.

Wind Advisory remains in effect for for all but eastern Ulster,
Dutchess and Litchfield counties 8 pm this evening to 8 am
Saturday. Very strong pressure couple with this low pressure
system. Strong and gusty westerly flow expected across the area
tonight as the surface low passes to our north across eastern
Canada. Sustained winds 20 to 35 mph are expected with gusts 40
to 50 mph.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A more seasonable airmass will be ushered in with the wake of
the cold front for Saturday.Ecpecting highs mainly in 60s with
lower to mid 70s up the Hudson River Valley. Winds will remain
brisk mainly north of I-90 and especially in the morning. Winds
will decrease as the pressure gradient weakens especially late in
the day into the evening.

A weak low moving up the east coast and another cold front
approaching from the west will bring widespread chances for
showers to the area for Sunday mainly during the afternoon and
evening. It will be a bit cooler due to the cloud cover and
showers with highs in the upper 50s to upper 60s.

With the passage of this cold front a cooler airmass will be
ushered in with highs mainly in the 50s with some lower 60s in
the mid Hudson Valley. Higher pressure will be building in at
the surface however aloft a short wave will swing through have
just slight chance pops for showers during the day.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Things start out sunny, warm and dry, then deteriorate at the end of
the work week.  High pressure dominates through mid-week, starting
out from the Great Lakes to southern New England, and translating to
an eastern seaboard ridge orientation, before breaking down in
response to low-pressure tracking east from the nation's mid-
section.  By Friday morning, the low will be centered over northern
Maine, with a trailing cold front sliding southeast across New York
State.  A shallow and weakening cold front may bring a few extra
clouds to the region on Wednesday, but that's about it.

High temperatures on Tuesday will range from the mid and upper 50s
in the high peaks...to around 70 degrees down the Hudson Valley,
moderating to from the upper 60s to near 70 degrees for Wednesday
and Thursday.  Behind the front, readings cool to highs in the mid
and upper 50s in the Adirondacks, Catskills and Greens, with
highs repeating in the lower 70s in the Mid-Hudson Valley where
the front comes through late in the day. Lows Monday night will
be a bit chilly...from around 30 degrees in the northern
Adirondacks...to around 40 degrees down the Hudson Valley.
Thereafter, nightly moderation ensues, and lows Thursday night
will be mostly in the upper 40s and lower 50s.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Breaks in the clouds now developing, allowing the
atmosphere to prime for potential convection later. Still some
uncertainty with coverage of thunderstorms, but based on latest
guidance expect the most likely time period for one or more rounds
of thunderstorms to affect the terminals between 20Z and 02Z. Have
kept TEMPO mention including the four-hour period with the highest
likelihood for thunderstorms. Any thunderstorm could contain winds
to 50 kt, with hail being a lesser threat, and IFR conditions are
possible in brief heavy rainfall. The enhanced wind threat will be
address with future amendments if it is imminent. Outside of
thunderstorms, VFR conditions are expected.

Drier air takes hold tonight in the wake of a cold frontal passage.
Skies will clear out tonight into Saturday.

Winds will continue to increase this afternoon out of the south-
southwest, with some gusts of 20 to 30 kt possible, highest at
KALB/KPSF. A sharp cold front will shift winds to westerly around 01-
03Z, with winds becoming very gusty. Some wind gusts in excess of 40
kt are possible in the 01-07Z time frame, especially for
KALB/KPSF/KGFL. Winds will gradually diminish late tonight into
Saturday morning.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A cold front will sweep across the region tonight preceded and
accompanied by showers and thunderstorms. Behind the cold front
tonight westerly winds will become strong and gusty. Winds will
remain brisk much of day Saturday mainly north of I-90. With
the passage of the front a more seasonable airmass will be
ushered in for the weekend. Expecting dry weather Saturday,
however Sunday some rain showers are expected.

Minimum relative humidities values are expected to be in the
30s Saturday afternoon and in t he 50s Sunday afternoon.

&&

.HYDROLOGY...
Locally heavy rainfall possible with any thunderstorms into this
evening. No widespread hydro issues are not anticipated as the
storms will be fast moving.

Dry weather for Saturday however chances for rain return for
Sunday as weak low moves up the east coast and a cold front
approaches from the west. Generally around a quarter of an inch
are expected. Dry weather returns for early next week.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until 2 AM EDT Saturday for CTZ001-
     013.
NY...Wind Advisory until 8 AM EDT Saturday for NYZ032-033-038>043-
     047>054-058>061-063-082>084.
     Severe Thunderstorm Watch until 2 AM EDT Saturday for NYZ040-
     047>049-051>054-058>061-063>066.
     Tornado Watch until 10 PM EDT this evening for NYZ032-033-038-
     039-041>043-050-082>084.
MA...Wind Advisory until 8 AM EDT Saturday for MAZ001-025.
     Severe Thunderstorm Watch until 2 AM EDT Saturday for MAZ001-
     025.
VT...Wind Advisory until 8 AM EDT Saturday for VTZ013>015.
     Severe Thunderstorm Watch until 2 AM EDT Saturday for
     VTZ013>015.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...ELH
AVIATION...Thompson
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, May 4, 6:33 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
633 PM EDT Fri May 4 2018

CTZ001-013-NYZ064>066-051200-
Northern Litchfield-Southern Litchfield-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
633 PM EDT Fri May 4 2018

...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for northwestern Connecticut and
eastern Ulster and Dutchess Counties in east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

NYZ032-033-038-039-041>043-050-082>084-051200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Northern Saratoga-Northern Warren-Northern Washington-
Southern Saratoga-Northern Fulton-Southeast Warren-
Southern Washington-
633 PM EDT Fri May 4 2018

...TORNADO WATCH 76 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

This Hazardous Weather Outlook is for Herkimer, Hamilton, Warren,
Saratoga, Washington, and Fulton Counties in eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

MAZ001-025-NYZ040-047>049-051>054-058>061-063-VTZ013>015-051200-
Northern Berkshire-Southern Berkshire-Montgomery-Schoharie-
Western Schenectady-Eastern Schenectady-Western Albany-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Bennington-Western Windham-Eastern Windham-
633 PM EDT Fri May 4 2018

...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

This Hazardous Weather Outlook is for western Massachusetts,
southern Vermont, the Greater Capital District, central Mohawk
Valley, eastern Catskills, northern and central Taconics, eastern
Greene, and western Columbia Counties in eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, May 4, 7:01 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
701 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     3 NW POLAND             43.26N  75.11W
05/04/2018                   HERKIMER           NY   911 CALL CENTER

            SEVERAL TREES DOWN.

&&

EVENT NUMBER ALY1800033

SND
Local storm report, May 4, 7:20 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
720 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     1 N ILION               43.02N  75.04W
05/04/2018                   HERKIMER           NY   911 CALL CENTER

            TREES DOWN BLOCKING WEST RIVER STREET.

&&

EVENT NUMBER ALY1800034

SND
Local storm report, May 4, 7:23 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
723 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     1 NNE DOLGEVILLE        43.11N  74.77W
05/04/2018                   HERKIMER           NY   911 CALL CENTER

            TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1800035

SND
Local storm report, May 4, 7:36 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
736 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     2 E STRATFORD           43.18N  74.64W
05/04/2018                   FULTON             NY   911 CALL CENTER

            TREES DOWN.

&&

EVENT NUMBER ALY1800036

SND
Local storm report, May 4, 7:38 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
738 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     4 SSW CAROGA LAKE       43.08N  74.50W
05/04/2018                   FULTON             NY   911 CALL CENTER

            TREE BLOCKING ONE LANE OF ROUTE 10A.

&&

EVENT NUMBER ALY1800037

SND
Local storm report, May 4, 7:39 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
739 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     JOHNSTOWN               43.00N  74.37W
05/04/2018                   FULTON             NY   911 CALL CENTER

            TREE AND WIRES FELL ON VEHICLE.

&&

EVENT NUMBER ALY1800038

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:57 AM EDTWind AdvisoryALYAlbany, Columbia, Fulton, Greene, Hamilton, Herkimer and 8 more23 hr
May 4, 4:20 PM EDTSpecial Weather StatementALYUlster40 min
May 4, 4:57 PM EDTSpecial Weather StatementALYColumbia48 min
May 4, 5:03 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer, Ulster57 min
May 4, 5:07 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer23 min
May 4, 5:31 PM EDTSevere Thunderstorm WarningALYHamilton29 min
May 4, 6:11 PM EDTSpecial Weather StatementALYHamilton34 min
May 4, 6:22 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer53 min
May 4, 7:12 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Warren48 min
May 4, 7:34 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie56 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.